November  2013, 33(11&12): 4875-4890. doi: 10.3934/dcds.2013.33.4875

On the asymptotic behavior of variational inequalities set in cylinders

1. 

Institute of Mathematics, University of Zürich, Winterthurerstrasse 190, CH-8057 Zürich

2. 

Technische Universität Darmstadt, Department of Mathematics, Schlossgartenstr. 7, D-64289 Darmstadt, Germany

Received  September 2011 Revised  March 2012 Published  May 2013

We study the asymptotic behavior of solutions to variational inequalities with pointwise constraint on the value and gradient of the functions as the domain becomes unbounded. First, as a model problem, we consider the case when the constraint is only on the value of the functions. Then we consider the more general case of constraint also on the gradient. At the end we consider the case when there is no force term which corresponds to Saint-Venant principle for linear problems.
Citation: Michel Chipot, Karen Yeressian. On the asymptotic behavior of variational inequalities set in cylinders. Discrete and Continuous Dynamical Systems, 2013, 33 (11&12) : 4875-4890. doi: 10.3934/dcds.2013.33.4875
References:
[1]

B. Brighi and S. Guesmia, On elliptic boundary value problems of order 2m in cylindrical domain of large size, Adv. Math. Sci. Appl., 18 (2008), 237-250.

[2]

M. Chipot, "l goes to plus infinity," Birkhäuser, 2002. doi: 10.1007/978-3-0348-8173-9.

[3]

M. Chipot and S. Mardare, Asymptotic behaviour of the Stokes problem in cylinders becoming unbounded in one direction, J. Math. Pures Appl. (9), 90 (2008), 133-159. doi: 10.1016/j.matpur.2008.04.002.

[4]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the solution of elliptic problems in cylindrical domains becoming unbounded, Commun. Contemp. Math., 4 (2002), 15-44. doi: 10.1142/S0219199702000555.

[5]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the eigenmodes for elliptic problems in domains becoming unbounded, Trans. Amer. Math. Soc., 360 (2008), 3579-3602. doi: 10.1090/S0002-9947-08-04361-4.

[6]

M. Chipot and Y. Xie, On the asymptotic behaviour of elliptic problems with periodic data, C. R. Math. Acad. Sci. Paris, 339 (2004), 477-482. doi: 10.1016/j.crma.2004.09.007.

[7]

M. Chipot and Y. Xie, Elliptic problems with periodic data: An asymptotic analysis, J. Math. Pures Appl. (9), 85 (2006), 345-370. doi: 10.1016/j.matpur.2005.07.002.

[8]

M. Chipot and K. Yeressian, Exponential rates of convergence by an iteration technique, C. R. Math. Acad. Sci. Paris, 346 (2008), 21-26. doi: 10.1016/j.crma.2007.12.004.

[9]

C. O. Horgan and J. K. Knowles, Recent developments concerning Saint-Venant's principle, Adv. in Appl. Mech., 23 (1983), 179-269. doi: 10.1016/S0065-2156(08)70244-8.

[10]

C. O. Horgan and L. E. Payne, Decay estimates for second-order quasilinear partial differential equations, Adv. in Appl. Math., 5 (1984), 309-332. doi: 10.1016/0196-8858(84)90012-5.

[11]

C. O. Horgan and L. T. Wheeler, Spatial decay estimates for the Navier-Stokes equations with application to the problem of entry flow, SIAM J. Appl. Math., 35 (1978), 97-116. doi: 10.1137/0135008.

[12]

D. Kinderlehrer and G. Stampacchia, "An Introduction to Variational Inequalities and Their Applications," Academic Press, 1980.

[13]

J. K. Knowles, On Saint-Venant's principle in the two-dimensional linear theory of elasticity, Arch. Rational Mech. Anal., 21 (1966), 1-22.

[14]

J. L. Lions and G. Stampacchia, Variational inequalities, Comm. Pure Appl. Math., 20 (1967), 493-519. doi: 10.1002/cpa.3160200302.

[15]

O. A. Oleinik and G. A. Yosifian, Boundary value problems for second order elliptic equations in unbounded domains and Saint-Venant's principle, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 4 (1977), 269-290.

[16]

A., Rougirel, Unpublished results.

[17]

R. A. Toupin, Saint-Venant's principle, Arch. Rational Mech. Anal., 18 (1965), 83-96.

[18]

K. Yeressian, "Spatial Asymptotic Behaviour of Elliptic Equations and Variational Inequalities," Ph.D thesis, University of Zurich, 2010.

show all references

References:
[1]

B. Brighi and S. Guesmia, On elliptic boundary value problems of order 2m in cylindrical domain of large size, Adv. Math. Sci. Appl., 18 (2008), 237-250.

[2]

M. Chipot, "l goes to plus infinity," Birkhäuser, 2002. doi: 10.1007/978-3-0348-8173-9.

[3]

M. Chipot and S. Mardare, Asymptotic behaviour of the Stokes problem in cylinders becoming unbounded in one direction, J. Math. Pures Appl. (9), 90 (2008), 133-159. doi: 10.1016/j.matpur.2008.04.002.

[4]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the solution of elliptic problems in cylindrical domains becoming unbounded, Commun. Contemp. Math., 4 (2002), 15-44. doi: 10.1142/S0219199702000555.

[5]

M. Chipot and A. Rougirel, On the asymptotic behaviour of the eigenmodes for elliptic problems in domains becoming unbounded, Trans. Amer. Math. Soc., 360 (2008), 3579-3602. doi: 10.1090/S0002-9947-08-04361-4.

[6]

M. Chipot and Y. Xie, On the asymptotic behaviour of elliptic problems with periodic data, C. R. Math. Acad. Sci. Paris, 339 (2004), 477-482. doi: 10.1016/j.crma.2004.09.007.

[7]

M. Chipot and Y. Xie, Elliptic problems with periodic data: An asymptotic analysis, J. Math. Pures Appl. (9), 85 (2006), 345-370. doi: 10.1016/j.matpur.2005.07.002.

[8]

M. Chipot and K. Yeressian, Exponential rates of convergence by an iteration technique, C. R. Math. Acad. Sci. Paris, 346 (2008), 21-26. doi: 10.1016/j.crma.2007.12.004.

[9]

C. O. Horgan and J. K. Knowles, Recent developments concerning Saint-Venant's principle, Adv. in Appl. Mech., 23 (1983), 179-269. doi: 10.1016/S0065-2156(08)70244-8.

[10]

C. O. Horgan and L. E. Payne, Decay estimates for second-order quasilinear partial differential equations, Adv. in Appl. Math., 5 (1984), 309-332. doi: 10.1016/0196-8858(84)90012-5.

[11]

C. O. Horgan and L. T. Wheeler, Spatial decay estimates for the Navier-Stokes equations with application to the problem of entry flow, SIAM J. Appl. Math., 35 (1978), 97-116. doi: 10.1137/0135008.

[12]

D. Kinderlehrer and G. Stampacchia, "An Introduction to Variational Inequalities and Their Applications," Academic Press, 1980.

[13]

J. K. Knowles, On Saint-Venant's principle in the two-dimensional linear theory of elasticity, Arch. Rational Mech. Anal., 21 (1966), 1-22.

[14]

J. L. Lions and G. Stampacchia, Variational inequalities, Comm. Pure Appl. Math., 20 (1967), 493-519. doi: 10.1002/cpa.3160200302.

[15]

O. A. Oleinik and G. A. Yosifian, Boundary value problems for second order elliptic equations in unbounded domains and Saint-Venant's principle, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4), 4 (1977), 269-290.

[16]

A., Rougirel, Unpublished results.

[17]

R. A. Toupin, Saint-Venant's principle, Arch. Rational Mech. Anal., 18 (1965), 83-96.

[18]

K. Yeressian, "Spatial Asymptotic Behaviour of Elliptic Equations and Variational Inequalities," Ph.D thesis, University of Zurich, 2010.

[1]

Liping Pang, Fanyun Meng, Jinhe Wang. Asymptotic convergence of stationary points of stochastic multiobjective programs with parametric variational inequality constraint via SAA approach. Journal of Industrial and Management Optimization, 2019, 15 (4) : 1653-1675. doi: 10.3934/jimo.2018116

[2]

Takeshi Fukao. Variational inequality for the Stokes equations with constraint. Conference Publications, 2011, 2011 (Special) : 437-446. doi: 10.3934/proc.2011.2011.437

[3]

Zijia Peng, Cuiming Ma, Zhonghui Liu. Existence for a quasistatic variational-hemivariational inequality. Evolution Equations and Control Theory, 2020, 9 (4) : 1153-1165. doi: 10.3934/eect.2020058

[4]

S. J. Li, Z. M. Fang. On the stability of a dual weak vector variational inequality problem. Journal of Industrial and Management Optimization, 2008, 4 (1) : 155-165. doi: 10.3934/jimo.2008.4.155

[5]

Junkee Jeon, Jehan Oh. Valuation of American strangle option: Variational inequality approach. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 755-781. doi: 10.3934/dcdsb.2018206

[6]

Thanyarat JItpeera, Tamaki Tanaka, Poom Kumam. Triple-hierarchical problems with variational inequality. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021038

[7]

Zhipeng Qiu, Jun Yu, Yun Zou. The asymptotic behavior of a chemostat model. Discrete and Continuous Dynamical Systems - B, 2004, 4 (3) : 721-727. doi: 10.3934/dcdsb.2004.4.721

[8]

Masao Fukushima. A class of gap functions for quasi-variational inequality problems. Journal of Industrial and Management Optimization, 2007, 3 (2) : 165-171. doi: 10.3934/jimo.2007.3.165

[9]

Wenyan Zhang, Shu Xu, Shengji Li, Xuexiang Huang. Generalized weak sharp minima of variational inequality problems with functional constraints. Journal of Industrial and Management Optimization, 2013, 9 (3) : 621-630. doi: 10.3934/jimo.2013.9.621

[10]

Li Wang, Yang Li, Liwei Zhang. A differential equation method for solving box constrained variational inequality problems. Journal of Industrial and Management Optimization, 2011, 7 (1) : 183-198. doi: 10.3934/jimo.2011.7.183

[11]

T. A. Shaposhnikova, M. N. Zubova. Homogenization problem for a parabolic variational inequality with constraints on subsets situated on the boundary of the domain. Networks and Heterogeneous Media, 2008, 3 (3) : 675-689. doi: 10.3934/nhm.2008.3.675

[12]

Junfeng Yang. Dynamic power price problem: An inverse variational inequality approach. Journal of Industrial and Management Optimization, 2008, 4 (4) : 673-684. doi: 10.3934/jimo.2008.4.673

[13]

Hui-Qiang Ma, Nan-Jing Huang. Neural network smoothing approximation method for stochastic variational inequality problems. Journal of Industrial and Management Optimization, 2015, 11 (2) : 645-660. doi: 10.3934/jimo.2015.11.645

[14]

Frank Jochmann. A variational inequality in Bean's model for superconductors with displacement current. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 545-565. doi: 10.3934/dcds.2009.25.545

[15]

Ren-You Zhong, Nan-Jing Huang. Strict feasibility for generalized mixed variational inequality in reflexive Banach spaces. Numerical Algebra, Control and Optimization, 2011, 1 (2) : 261-274. doi: 10.3934/naco.2011.1.261

[16]

Ming Chen, Chongchao Huang. A power penalty method for a class of linearly constrained variational inequality. Journal of Industrial and Management Optimization, 2018, 14 (4) : 1381-1396. doi: 10.3934/jimo.2018012

[17]

Walter Allegretto, Yanping Lin, Shuqing Ma. On the box method for a non-local parabolic variational inequality. Discrete and Continuous Dynamical Systems - B, 2001, 1 (1) : 71-88. doi: 10.3934/dcdsb.2001.1.71

[18]

Martin Brokate, Pavel Krejčí. Optimal control of ODE systems involving a rate independent variational inequality. Discrete and Continuous Dynamical Systems - B, 2013, 18 (2) : 331-348. doi: 10.3934/dcdsb.2013.18.331

[19]

G. M. de Araújo, S. B. de Menezes. On a variational inequality for the Navier-Stokes operator with variable viscosity. Communications on Pure and Applied Analysis, 2006, 5 (3) : 583-596. doi: 10.3934/cpaa.2006.5.583

[20]

Shuang Chen, Li-Ping Pang, Dan Li. An inexact semismooth Newton method for variational inequality with symmetric cone constraints. Journal of Industrial and Management Optimization, 2015, 11 (3) : 733-746. doi: 10.3934/jimo.2015.11.733

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (43)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]